Alert archive / Virginia / Frost Advisories in 2021
Frost Advisory 5, NWS Morristown, TN
NWS Morristown, TN issued this frost advisory at May 12, 2021, 3:00 PM EDT for 4 counties in Virginia; 4 counties in Tennessee. It took effect at May 13, 2021, 3:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 12, 2021, 3:00 PM EDT (19:00 UTC)
- In effect from
- May 13, 2021, 3:00 AM EDT
- Expired
- May 13, 2021, 9:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Morristown, TN
Counties Carter County, TN, Greene County, TN, Johnson County, TN, Unicoi County, TN, City of Norton, VA, Lee County, VA, Russell County, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 95 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.0 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- -81 m²/s²
- 0-3 km storm-relative helicity
- 426 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
296 WWUS74 KMRX 121900 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 300 PM EDT Wed May 12 2021 VAZ001-002-006-130300- /O.NEW.KMRX.FR.Y.0005.210513T0700Z-210513T1300Z/ Lee-Wise-Russell- Including the cities of Rose Hill, Big Stone Gap, Norton, Wise, Coeburn, Appalachia, Pardee, Hansonville, Lebanon, Dye, Castlewood, Honaker, and Rosedale 300 PM EDT Wed May 12 2021 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT THURSDAY... * WHAT...Temperatures as low as 37 will result in frost formation. * WHERE...Lee, Wise and Russell Counties. * WHEN...From 3 AM to 9 AM EDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
2 follow-up statements
617 WWUS74 KMRX 130236 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 1036 PM EDT Wed May 12 2021 VAZ001-002-006-131045- /O.CON.KMRX.FR.Y.0005.210513T0700Z-210513T1300Z/ Lee-Wise-Russell- Including the cities of Rose Hill, Big Stone Gap, Norton, Wise, Coeburn, Appalachia, Pardee, Hansonville, Lebanon, Dye, Castlewood, Honaker, and Rosedale 1036 PM EDT Wed May 12 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT THURSDAY... * WHAT...Temperatures as low as 37 will result in frost formation. * WHERE...Lee, Wise and Russell Counties. * WHEN...From 3 AM to 9 AM EDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
958 WWUS74 KMRX 130713 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 313 AM EDT Thu May 13 2021 TNZ018-043-045>047-131300- /O.EXA.KMRX.FR.Y.0005.000000T0000Z-210513T1300Z/ Johnson-Southeast Greene-Unicoi-Northwest Carter-Southeast Carter- Including the cities of Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Cedar Creek, Erwin, Unicoi, Limestone Cove, Elizabethton, and Hampton 313 AM EDT Thu May 13 2021 ...FROST ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Temperatures dropping into the middle and upper 30s will produce patchy frost. * WHERE...Johnson, Southeast Greene, Unicoi, Northwest Carter and Southeast Carter Counties. * WHEN...Through 9 AM EDT This Morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ VAZ001-002-006-131300- /O.CON.KMRX.FR.Y.0005.000000T0000Z-210513T1300Z/ Lee-Wise-Russell- Including the cities of Rose Hill, Big Stone Gap, Norton, Wise, Coeburn, Appalachia, Pardee, Hansonville, Lebanon, Dye, Castlewood, Honaker, and Rosedale 313 AM EDT Thu May 13 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Temperatures dropping into the middle and upper 30s will produce patchy frost. * WHERE...Lee, Wise and Russell Counties. * WHEN...Through 9 AM EDT This Morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this frost advisory went out at May 12, 2:26 PM EDT, 34 minutes earlier.
Area forecast discussion, May 12, 2:26 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION National Weather Service Morristown TN 226 PM EDT Wed May 12 2021 .AVIATION... 18Z TAF DISCUSSION. VFR expected through the period as rain departs to the east. Wind gusts this afternoon should subside by sundown. GC && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, May 12, 3:12 AM EDT, 11 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 312 AM EDT Wed May 12 2021 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-130715- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 312 AM EDT Wed May 12 2021 /212 AM CDT Wed May 12 2021/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time.
Nearby
Frost Advisories in Virginia, 2021Frost Advisories in Tennessee, 2021Every frost advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.